Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 237, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2004, 4:13 PM CDT for Choctaw County, Neshoba County, Winston County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2004, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 27, 2004, 4:55 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Choctaw County, MS, Neshoba County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:30 PM CDT | TSTM WND DMG | Louisville, MS | TREES DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KJAN 272113
SVRJAN
MSC019-099-159-272155-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 455 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 16 MILES WEST OF WEIR TO 8 MILES
SOUTH OF PEARL RIVER RESORT...OR FROM 14 MILES SOUTHEAST OF WINONA
TO 13 MILES SOUTHWEST OF PHILADELPHIA...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR PEARL RIVER...PEARL RIVER RESORT AT 415 PM CDT
BE NEAR WEIR...PHILADELPHIA AT 420 PM CDT
BE NEAR TUCKER...NOXAPATER...LOUISVILLE AT 425 PM CDT
BE NEAR ACKERMAN AT 430 PM CDT
BE NEAR REFORM AT 435 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3258 8930 3258 8930 3258 8930 3258 8930
3258 8930 3258 8930 3258 8930 3258 8930
3258 8930 3258 8930 3258 8930 3258 8930
3258 8930 3258 8930 3258 8930 3258 8930
3258 8930 3258 8930 3258 8930 3258 8930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 27, 3:20 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN JUN 27 2004 .SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. ALSO BOWING LINE OF STRONG TO SEVERE STORMS WAS PUSHING THROUGH THE REGION WITH A WEATHER WATCH IN EFFECT UNTIL 8 PM. UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER THE ARK-LA-TX SHOWING GOOD ORGANIZATION IN WATER VAPOR SATELLITE IMAGERY. && .DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH TUESDAY OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS SLOWLY TRACKS TO THE EAST/NORTHEAST. FFG GUIDANCE VALUES REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE NUMBERS. FOR THIS REASON...WILL CONTINUE TO EXTEND THE FFA THROUGH TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. FOR MONDAY TO TUESDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. THE STATIONARY BOUNDARY WILL REMAIN OVER THE NORTHERN PORTION OF THE FORECAST AREA. THE SHOWERS WILL DECREASE FROM THE NORTH BY LATE TUESDAY. WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE AFTERNOON)...WILL CONTINUE MID RANGE SCATTERED POPS FOR AFTERNOON THUNDERSTORMS. FOR THURSDAY THROUGH SUNDAY...UPPER TROUGH CONTINUES OVER SOUTHEAST CANADA...WHICH WILL CONTINUE TO KEEP THE REGION IN A WET PATTERN...AS ANOTHER UPPER TROUGH AFFECTS THE REGION GOING INTO NEXT WEEKEND. SEE NO REASON TO CHANGE THE CURRENT PATTERN OF THE CURRENT FORCASTS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 87 71 88/ 70 50 30 40 MERIDIAN 70 87 70 88/ 60 50 40 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TONIGHT. LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TONIGHT. AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TONIGHT. && 17
Hazardous weather outlook, Jun 27, 1:37 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT SUN JUN 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281837- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 137 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING NORTH OF THIS LINE. THE STRONG STORM ACTIVITY WILL BE MAINLY BEFORE MIDNIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION BY MONDAY AFTERNOON. A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO COMBINE WITH A MOIST AND UNSTABLE AIRMASS T0 CONTINUE OUR CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY BEFORE MIDNIGHT. MID AND UPPER LEVEL WINDS WILL SUPPORT SOME STORM ORGANIZATION AND STRONG WIND GUSTS. OUR CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE REGION. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE IN THE AFTERNOON. THE PRIMARY RISKS WITH THE ISOLATED SEVERE STORMS FOR THIS AFTERNOON AND EVENING WILL BE WINDS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND HAIL. ...FLOODING... A FLOOD WATCH FOR FLASH FLOODING WILL BE ISSUED FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI FOR TONIGHT. PLEASE REFER TO THE WATCH FOR DETAILS. HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE POSSIBLE FOR LATE THIS AFTERNOON AND EVENING...OTHERWISE IT IS NOT ANTICIPATED UNTIL NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 27, 3:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 8 N BROOKHAVEN 31.70N 90.45W
06/27/2004 LINCOLN MS EMERGENCY MNGR
TREES DOWN.
&&
WILSONLocal storm report, Jun 27, 3:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
06/27/2004 LAWRENCE MS LAW ENFORCEMENT
2 TREES DOWN.
0330 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
06/27/2004 LAWRENCE MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
WILSONLocal storm report, Jun 27, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG EPPS 32.60N 91.48W
06/27/2004 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
WILSONLocal storm report, Jun 27, 4:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
06/27/2004 EAST CARROLL LA LAW ENFORCEMENT
LARGE LIMB DOWN.
&&
WILSONLocal storm report, Jun 27, 4:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
06/27/2004 ATTALA MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
WILSONLocal storm report, Jun 27, 4:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME...
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG KOSCIUSKO 33.06N 89.59W
06/27/2004 ATTALA MS LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:06 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 39 min |
| Jun 27, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 29 min |
| Jun 27, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 40 min |
| Jun 27, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Jun 27, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 25 min |
| Jun 27, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 30 min |
| Jun 27, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Jun 27, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 44 min |
| Jun 27, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Jun 27, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Hinds | 43 min |
| Jun 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 40 min |
| Jun 27, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 43 min |
| Jun 27, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 47 min |
| Jun 27, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Jun 27, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 45 min |
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 29 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 30 min |
| Jun 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha | 45 min |
| Jun 27, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 26 min |
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Webster | 43 min |
| Jun 27, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 14 min |
| Jun 27, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.